Jump to content

Werehorse: Is This Withdrawal?


werehorse

Recommended Posts

In my experience people are often already going through some kind of crisis or difficulty, and the doctors will stop or minimally taper one drug and almost immediately introduce another. So it is hard to get any clear picture.

 

Doctors prescribe these medications because they believe they have some kind of effect, but they don't seem to consider the possibility of problems when they are stopped. What kind of sense does that make in anyone's world?

 

As a young adult I came off fluoxetine without even noticing it. But twice in the last couple of years I have been taken off citalopram and entered a kind of hell, and ended up back on it.

 

In the last few weeks I have been taken off both citalopram and an anti-psychotic (quetiapine). My doctor wanted to stop lamictal at the same time, but I resisted that, feeling it would be too much.

 

I am now very sick, with a multitude of symptoms. My entire system seems to be in chaos. Is this withdrawal? How can I tell?

Link to post

 

 

I am now very sick, with a multitude of symptoms. My entire system seems to be in chaos. Is this withdrawal? How can I tell?

 

 

I'd say yes werehorse, it's withdrawal...the med merry-go-round stuff doctors do create the same nervous system hell that plain old withdrawal does...it's often masked by the addition of hugely sedating drugs, but it never goes away until the offending substances are cleared out.

 

I'm very sorry you too are victim to this nightmare.

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to post
  • Moderator Emeritus

In my experience people are often already going through some kind of crisis or difficulty, and the doctors will stop or minimally taper one drug and almost immediately introduce another. So it is hard to get any clear picture.

 

Doctors prescribe these medications because they believe they have some kind of effect, but they don't seem to consider the possibility of problems when they are stopped. What kind of sense does that make in anyone's world?

 

As a young adult I came off fluoxetine without even noticing it. But twice in the last couple of years I have been taken off citalopram and entered a kind of hell, and ended up back on it.

 

In the last few weeks I have been taken off both citalopram and an anti-psychotic (quetiapine). My doctor wanted to stop lamictal at the same time, but I resisted that, feeling it would be too much.

 

I am now very sick, with a multitude of symptoms. My entire system seems to be in chaos. Is this withdrawal? How can I tell?

 

That certainly sounds like withdrawal to me, especially since you've experienced it before. Would you be able to go back on your original or somewhat lesser doses and taper off much more slowly, one drug at a time?

 

I'm going to move this post to the Introductions and updates thread so we can continue to offer assistance without getting the other thread off track.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to post

Thank you.

 

I don't think there is any way my doctor would prescribe these medications again, so I could taper off them more slowly.

 

My symptoms include:

 

nausea and vomiting with concurrent dehydration and yet MORE weight loss

hot and cold shivers - just can't seem to get my temperature right

tongue ulcers

general achiness

sleepiness

itching skin

 

I am at a bit of a loss as to what direction I can go in to begin to move back towards health.

 

I'm still taking lamictal and depakote, if that makes any difference.

Link to post
  • Administrator

Welcome, Werehorse.

 

Why did your doctor suddenly discontinue the two medications?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

The citalopram because I was "manic". The quetiapine - well, the quetiapine might not be such a problem because I wasn't on it very long - because it was introduced to try to calm me down and wasn't proving effective.

 

But I have been on and off various drugs for the last six years, and I wonder if it is just all catching up with me?

Link to post

I can't believe these Doctors can do this to us and get away with it. I'm so sick from Celexa..It seems not to end. I got hives and a shingles type reaction for about 2 weeks. The itching drove me nuts but has stopped now I have ringing in my ears....great. You hang in there, I try to remember what it is. Withdrawal! Remind yourself.

C/T Celexa and Trazadone on Jan.29th 2014
Prescribed 1mg of Klonopin every 6 hours on Jan.29th
Began tapering Klonopin April 18th..stretching time between doses...at first one hour for 2 weeks then a half hour for app.10 days then another half hour 10days later.
Presently at .25 three times a day..6 2 and 10pm. Trying to stabilize.
Also still taking gabapentin 300mgs 2xs a day..

Link to post
  • Administrator

....

My symptoms include:

 

nausea and vomiting with concurrent dehydration and yet MORE weight loss

hot and cold shivers - just can't seem to get my temperature right

tongue ulcers

general achiness

sleepiness

itching skin

 

I am at a bit of a loss as to what direction I can go in to begin to move back towards health.

 

I'm still taking lamictal and depakote, if that makes any difference.

 

Have you told your doctors you have SEVERE withdrawal symptoms?

 

The citalopram because I was "manic". The quetiapine - well, the quetiapine might not be such a problem because I wasn't on it very long - because it was introduced to try to calm me down and wasn't proving effective.

 

But I have been on and off various drugs for the last six years, and I wonder if it is just all catching up with me?

 

Did you become "manic" after taking Celexa? When did that start? How long were you taking quetiapine?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

The citalopram didn't make me manic. My mood states seem to be connected with the seasons and I always get that way in the autumn.

 

I was only on quetiapine for a few weeks - at 300mg, then 450mg, then 700mg. But it didn't sedate me or have any impact on the otherworld reality-shifting experiences I was having.

 

I don't have another appointment with the doctor, just a follow up with nurse next week, and I'm not sure I can go in saying I'm suffering from withdrawal when it's something they don't seem to believe in.

 

I went to the GP the other day and she gave me something to help with the sickness, so I managing to eat a little more. It's confusing though because I think it might be actually the depakote that is making me so sleepy.

 

I'm keep thinking about coming off all meds, and getting out of the mental health system all together. But I have a cat and a horse, and I'm worried that without the drugs I wouldn;t be able to function enough to take care of them, at least for a while.

 

There's also the point that without professional evidence I would probably be taken off disability benefits, and I'm not sure there's any work I can cope with right now. It's a bit of a trap.

Link to post
  • Administrator

No, you should let them know you are suffering from severe withdrawal symptoms, no matter what they "believe in." In fact, I would make an emergency visit and make a large complaint.

 

For severe withdrawal symptoms, NICE guidelines recommend reinstatement of the medication and tapering more slowly.

 

See this, and if necessary, print it out http://survivingantidepressants.org/index.php?/topic/2448-nice-antidepressant-discontinuation-guidelines-for-uk-doctors/

 

It's more likely that you are suffering withdrawal from Celexa than quetiapine, though going suddenly off that might have added to your symptoms, too.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy